Branching processes with immigration in atypical random environment

Sergey Foss, Dmitry Korshunov, Zbigniew Palmowski

Результат исследования: Научные публикации в периодических изданияхстатьярецензирование


Motivated by a seminal paper of Kesten et al. (Ann. Probab., 3(1), 1–31, 1975) we consider a branching process with a conditional geometric offspring distribution with i.i.d. random environmental parameters An, n ≥ 1 and with one immigrant in each generation. In contrast to above mentioned paper we assume that the environment is long-tailed, that is that the distribution F of ξn: = log((1 − An) / An) is long-tailed. We prove that although the offspring distribution is light-tailed, the environment itself can produce extremely heavy tails of the distribution of the population size in the n th generation which becomes even heavier with increase of n. More precisely, we prove that, for all n, the distribution tail ℙ(Zn≥ m) of the n th population size Zn is asymptotically equivalent to nF¯ (logm) as m grows. In this way we generalise Bhattacharya and Palmowski (Stat. Probab. Lett., 154, 108550, 2019) who proved this result in the case n = 1 for regularly varying environment F with parameter α > 1. Further, for a subcritical branching process with subexponentially distributed ξn, we provide the asymptotics for the distribution tail ℙ(Zn> m) which are valid uniformly for all n, and also for the stationary tail distribution. Then we establish the “principle of a single atypical environment” which says that the main cause for the number of particles to be large is the presence of a single very small environmental parameter Ak.

Язык оригиналаанглийский
Страницы (с-по)55-77
Число страниц23
Номер выпуска1
СостояниеОпубликовано - мар. 2022

Предметные области OECD FOS+WOS



Подробные сведения о темах исследования «Branching processes with immigration in atypical random environment». Вместе они формируют уникальный семантический отпечаток (fingerprint).